MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SOLEX CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM SOLEX CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0671
Medical Device Problem Codes Material Separation (1562); Device Issue (2379)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter in complaint was returned to zoll on 04/15/2016 for investigation.However, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
It was reported that the physician had difficulties inserting the zoll solex 3 lumen catheter, in the patient's vena jugular vein.The physician switch to the zoll cool line catheter.No issues reported.When the solex catheter was examined by the physician, it was noted that the spiral balloon portion was detached from the catheter.There was no patient sequelae reported.No additional information provided.
 
Additional Manufacturer Narrative
Two solex catheters (s/n (b)(4)) were returned to zoll (b)(4) on 04/15/2016 for evaluation.A visual inspection found no visual discrepancies or issues.All lumens flushed as intended.No leaks were noticed during flushing the catheter.The spiral portion was not damaged or detached.Following the test, all balloons deflated successfully without any issues.Device history record was reviewed for balloon bonding lot no 56974 found no nonconformities with the lot.Evaluation of the returned device did not confirm the customer reported issue.The probable cause for the customer reported experience was due to operational context, including, but not limited to patient's skin condition.There was no patient injury or death attributable to this complaint.

Brand Name
ZOLL IVTM SOLEX CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5598772
Report Number3010617000-2016-00280
Device Sequence Number18931031
Product Code NCX
UDI-Device Identifier00849111075152
UDI-Public00849111075152
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K081936
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0671
Device Catalogue Number8700-0671-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/22/2016
Supplement Report FDA Received Date06/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1